Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Ann Rheum Dis. 2008 Apr;67(4):567-70. Epub 2007 Aug 29.

Granuloma annulare induced by anti-tumour necrosis factor therapy.

Author information

  • 1Rheumatology Clinic, Department of Internal Medicine, Medical School, University of Ioannina, Ioannina, Greece.

Abstract

OBJECTIVE:

To describe granuloma annulare (GA) skin lesion development in patients during anti-tumour necrosis factor (TNF) therapy.

METHODS:

199 patients with rheumatoid arthritis and 127 suffering from spondyloarthropathies treated with anti-TNF antagonists were analysed to identify skin lesions suggesting GA.

RESULTS:

Nine cases of GA during anti-TNF therapy (123 treated with infliximab, 57 with adalimumab and 17 with etanercept) for rheumatoid arthritis were identified. Two have been treated with infliximab, six with adalimumab and one with etanercept, and here the development of GA was 4.5%. No patient with spondyloarthropathies developed such skin lesions. All patients developed the generalised form of GA. None had or developed diseases, or conditions known to be associated with GA. In seven patients the skin eruptions developed during the first year of anti-TNF treatment, while they developed in two patients during the second year. Two patients had to stop anti-TNF therapy due to the extent of skin lesions. All patients responded well to the local corticosteroid therapy.

CONCLUSIONS:

Our series strongly supports a link between TNF inhibition and the development of GA in some patients. When dealing with patients on these agents physicians should be aware of possible adverse events and the potential development of such complications.

PMID:
17728330
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk